Mr Logan Case

1648 Words 7 Pages
Question 1
Assess Mr Logan’s medication chart. Identify and explain three significant risks that may be associated with the use of the medicines (home or inpatient use) for Mr Logan.
The total dose of parenteral digitalisation for the elderly is 25-500microgram. This may be given slowly by Intra Venous Route, single dose or divided doses each 125-250 microgram at intervals of 4-6 hours. The immediate STAT dose given at 1100 01/05 was the total dose, the prescribed post expected doses 4 hourly thereafter exceed the recommended dosage (MIMs Online, 2015). The total loading stat doses over that day are the maximum dose for a regular adult. The loading dose for digoxin therapy with heart failure patients is also not necessary (Medscape, 2015).
…show more content…
There are also some concerns to consider with Coversyl administration when the kidneys have been proven dysfunctional with high creatinine and urea levels in blood. The contra-indications with Angiotensin-Converting Enzyme Inhibitors illustrate that patients with renal failure could progress to a severe stage sooner under administration of the drug (MIMs Online 2015). Hyperkalaemia is also at risk with the combined use of Coversyl, Frusemide (Loop Diuretic), and Spironolactone (Potassium Sparing Diuretic). Additionally, recent population based studies indicate that there is risk of digoxin intoxication in heart failure patients exposed to digoxin-diuretic interactions. The risk of hospitalisation is high for concomitant use of digoxin with a combination of loop diuretics, thiazide and potassium-sparing diuretics (Wang, Su, Chan, Lian, Leu & Hsu, 2010, p. 258).
The use of PRN Temazepam should also be cautioned with the affect it has on the central nervous system. It would be preferred that the patient be alert as possible given the risk of Hyperkalaemia and having mild congestive cardiac failure. The fact that he is on the low molecular weight heparin Enoxaparin and PRN Voltaren could cause condition where heart failure could occur in association with Metoprolol Beta blocking effect. The patient’s physical condition is at risk including under medication and should not be sedated with his current condition and symptoms as he may not be able to present their

Related Documents